Tuesday, November 30, 2010

Well, I'm not dying. So that's good.

Thanksgiving came and went and my first Thanksgiving hostess job was a great success! The turkey came out wonderfully and everything tasted pretty good.  I broke the cardinal rule of hosting and used a few new recipes that I'd never tried before but all in all they were good.  We had some friends over and had a great time!  The wine I picked out was even requested the next day! (I know my wine)

Overall, the highlights are:
* Remind your husband not to eat all the apples you will be using for your apple pie, or all the cheese you will be using for your green bean casserole, because said husband will have to brave the grocery store on Thanksgiving day if he does.
* Your back and feet WILL hurt after standing all day in the kitchen.  Surprise!
* While rubbing butter all over the turkey and then under it's skin felt extremely dirty and risque... my husband didn't seem to mind since he was taking pictures of the whole thing.  I promise we're not that weird fetish couple... but really, it felt like the turkey and I had a special relationship.
*Timing everything is hard.  Especially with an apartment sized kitchen. All in all I think it turned out ok, but I wouldn't mind investing in some warmers.

And now on to my trip to the big white light.

So, you've all heard about my root canal episode, which if you were wondering, takes place tomorrow morning at 10:00 am.  I am just praying the infection is gone - especially because the dentist made it a point to tell me "If the infection isn't gone it will fight off the anesthesia and then you'll feel it all." Nice. Well because of the whole abscess tooth thing I've been taking the antibiotic, the pain killer, and most frequently - Aleve.  because I've still been going to work and it's not really appropriate to be high on Lortab's while working (although some days I feel like it would be a happy medium) I've been taking Aleve like it's going out of style for the tooth pain.  So what if the box says only take one per day... one per day is not working!  So I take two... ever 3 hours or so... and it works just fine.  What harm could come of a little OTC pain reliever?

This started last Tuesday... but then Saturday morning I woke up with horrific chest pain.  Sporadic tightening but constant dull pain... it sucked.  I chalked it up to heart burn even though I've NEVER had heart burn so I don't really know what it feels like.  It got worse when I'd eat something, and it was worse when I laid down but I got some antacids and figured it would start to get rid of some of the pain.  It didn't.  This continued for two days. Monday I went into work - same symptoms - and was just feeling really off... then I threw up... a lot and my throat didn't burn, which I thought was weird if I was experiencing heart burn.  And then the more I honed in on my problem the more I realized it was really pain down the center of my chest but at about the top of my boobs (for lack of a better, more medically correct term)  to about an inch past them.  So then I called my doctor's triage line...

"Hi, these are the medicines I'm taking, I took way more than directed of the Aleve... what do you think I should do?"
"Well you should probably come in. So your symptoms are just vomiting and heart burn?"
"Well I don't really know if it's heart burn, because I've never had heart burn before... it's just bad chest pain."
"Well, I'm just going to put heart burn for now because if I put chest pain the doctor will just tell you to go to the ER."

Umm... wait... so should I go to the ER?  I immediately had a flash back to Heath Ledger and freaked out thinking I needed to go to the ER because my heart was about to explode. (did I mention I'm also PMSing?)
My husband convinced me to call the nurse back to get more information about the difference between chest pain and heart burn just to make sure I wasn't scarring myself for nothing. After talking to her again I agreed to go see the doctor first.

The diagnosis? Severe Peptic Ulcer. (or Stomach Ulcer)

Oh and I'm not allowed near the Aleve anymore.  Apparently that's a bad side effect of taking too much - stomach bleeding. Fun huh?

So now, I'm cursing my tooth pain as a catalyst for all of this (I certainly can't blame myself... I was in a lot of pain) and I'm even more sad about my no coffee, no Red Bull, no wine, no chocolate, no bad for you foods for a while until this heals up. 

So, like I said, I'm not dying... but without Red Bull and wine for an undetermined amount of time, I just might be anyway.  Stay tuned.